MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 401582
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.Should the device become available for return, the investigation will be reopened.As the device was not returned to stryker sustainability solutions, evaluation was unable to be performed.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: user improperly manipulates catheter and/or guiding sheath.Electrode damage caused by mishandling/improper storage.Poor fit of components or component damage causes user to exert excessive force inserting device (e.G.Kinks, bends, electrode damage, cuts).The instructions for use (ifu) state: inspect the catheter for overall condition and physical integrity.Do not use the catheter if electrodes appear loose or if any damage is noted.If such problems exist, return the catheter and packaging to stryker sustainability solutions.Connect the catheter to the corresponding cable connector.Connect the cable to the correct electronic equipment for recording and/or sensing.Observe polarity of proximally located connector pins of the interface cable when connecting to the electronic equipment.Isolate any unused connector pins to reduce development of accidental current pathways to the heart.Follow a suitable electrophysiology study protocol.Do not autoclave catheter.Do not use for electrical ablation.Avoid excessive contact of handpiece with fluids, as this could adversely affect the electrical performance of the catheter.Diagnostic ep catheters are not recommended for long term pacing.Inspect the packaging and catheter for damage or defects prior to use.The reported event will be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that during an ablation for atrial fibrillation, the doctor observed a drop in the patient's blood pressure.After checking on intracardiac echo, the doctor noted a small pericardial effusion.He stated that he believed the effusion was due to a perforation in the coronary sinus when he had placed a catheter there earlier in the case (stryker livewire).The physician proceeded with the case and completed the procedure, leaving the coronary sinus catheter in place.Multiple attempts were made to obtain additional information.No information was provided.However, there was no medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
On 11/18/2020, stryker sustainability solutions became aware that mdr section b2.(outcomes attributed to ae) was not completed for this mdr.This supplemental mdr serves to provide this information.The reported event will continue to be monitored through post market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key8198130
Report Number0002090040-2018-00018
Device Sequence Number1557230
Product Code NLH
UDI-Device Identifier00885825006884
UDI-Public00885825006884
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K052603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2020
Device Model Number401582
Device Catalogue Number401582RR
Device Lot Number3515632
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;